MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) was at the customer site and observed that the rbc apertures were clogged on the dxh800 instrument.The fse cleaned the apertures and replaced the sweep flow tubing to resolve the issue.The repairs were verified per established service procedures.(b)(4).
 
Event or Problem Description
The customer claimed that their dxh800 hematology instrument was failing platelet (plt) backgrounds.The customer also reported that they had 7 patient samples that gave erroneous high plt results.On (b)(6) 2018, via telephone the lab technician had confirmed that the instrument had generated flags and they had reviewed the results.The erroneous results were not reported outside of the laboratory.The customer was contacted again on (b)(6) 2018 because the lab manager at the customer site requested more feedback regarding the investigation.In the course of that conversation the lab manager provided information that conflicted with the lab technician feedback on 03/09/2018.The lab manager claimed that the flags that were generated were based on the sample average (xb) for plt and not on specific samples generated by the instrument.She confirmed that the sample results did not generate r flags and that some results were reported outside of the laboratory.The lab manager confirmed that the printouts or raw data were not available for the affected patients.There was no change to patient treatment reported.
 
Additional Manufacturer Narrative
Follow up 01: an improvement for plt flagging was developed and released as a part of a software update to the dxh800 that is designated v3.2.1 on (b)(6) 2017; approximately 11.5% of the worldwide product installed base has been upgraded as of (b)(6) 2018.Due to an increase in the number of complaints received related to unflagged erroneously high plt patient results released from the lab, bec has determined that a field action is warranted.Field action (fa-33718) was approved on (b)(6) 2018.The field action ncludes a software patch for the improvement for the plt flagging component of v3.2.1, which will expedite installation of this improvement for rest of the installed base.Additional information has been selected.Recall, notification and modification have been selected.Number has been updated to reflect the respective information for this event.Additional information: the recall (fa-33718) includes notification to the customer and correction of the issue via software update.Bec internal identifier - (b)(4).

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s kraemer blvd
brea CA 92821
MDR Report Key7387027
Report Number1061932-2018-00010
Device Sequence Number11055945
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Modification/Adjustment,Repair,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model NumberN/A
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-0730/2018-011-C
Patient Sequence Number1